Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 39, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 29, 2012, 1:14 PM EDT for Allegheny County, Pennsylvania. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 1:14 PM EDT (17:14 UTC)
- Expired
- May 29, 2012, 2:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 1:21 PM EDT | TSTM WND DMG | West View, PA | LARGE TREE BRANCHES DOWN ALONG RIDGEWOOD AVENUE IN WEST VIEW. |
| May 29, 1:24 PM EDT | TSTM WND DMG | Gibsonia, PA | NUMEROUS LARGE TREES REPORTED DOWN |
| May 29, 1:45 PM EDT | TSTM WND DMG | Creighton, PA | LARGE TREE DOWN ON FREEPORT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 10:27 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
226 WUUS51 KPBZ 291714 SVRPBZ PAC003-291800- /O.NEW.KPBZ.SV.W.0039.120529T1714Z-120529T1800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 114 PM EDT TUE MAY 29 2012 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 200 PM EDT * AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PERRYSVILLE...MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTH SIDE PITTSBURGH... PITTSBURGH... PERRYSVILLE... NORTH SIDE PITTSBURGH... MOUNT WASHINGTON... OAKLAND... MILLVALE... WEXFORD... EAST LIBERTY... ETNA... ALLISON PARK... GIBSONIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR WESTERN PENNSYLVANIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. && LAT...LON 4067 8004 4064 7971 4040 7997 4052 8013 TIME...MOT...LOC 1714Z 244DEG 23KT 4051 8001 $$ 98
1 follow-up statement
808 WWUS51 KPBZ 291738 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 138 PM EDT TUE MAY 29 2012 PAC003-291800- /O.CON.KPBZ.SV.W.0039.000000T0000Z-120529T1800Z/ ALLEGHENY PA- 138 PM EDT TUE MAY 29 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR ALLEGHENY COUNTY... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSSELLTON... MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEXFORD... GIBSONIA... FOX CHAPEL... ALLISON PARK... RUSSELLTON... NATRONA HEIGHTS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT TUESDAY EVENING FOR WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. LAT...LON 4056 8010 4067 8004 4064 7971 4049 7987 TIME...MOT...LOC 1738Z 244DEG 23KT 4059 7984 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 12:34 PM EDT, 40 minutes earlier.
Area forecast discussion, May 29, 12:34 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1234 PM EDT TUE MAY 29 2012 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BECOME SEVERE. A BREAK FROM SHOWERS AND STORMS IS ANTICIPATED FOR THE MID-WEEK BEFORE A MORE ORGANIZED LOW PRESSURE SPREADS WIDESPREAD RAINFALL AND MUCH COOLER WEATHER BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 1230PM UPDATE... DROPPED THE SEVERE THUNDERSTORM WATCH OUT CARROLL COSHOCTON GUERNSEY MUSKINGUM TUSCARAWAS COUNTIES. CONTINUE FOR THE REMAINDER OF ORIGINAL COUNTIES. THUNDERSTORM ACTIVITY CONTINUES ON A LINE FROM VCNTY KFKL TO KBVI TO KHLG AND SOUTHWEST. WHILE SURFACE FRONT STILL TO THE WEST OF THAT LINE THE AIRMASS WILL LIKELY NOT DESTABILIZED ENOUGH FOR NEW CONVECTION TO DEVELOP. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THERE IS ECMWF/GFS/NAM AGREEMENT THAT THE COLD FRONT WILL PUSH EAST OF THE AREA TONIGHT AND USHER A DRIER AND MORE SEASONABLE AIR MASS INTO THE AREA IN ITS WAKE. CONVECTION WILL MOSTLY DIMINISH THIS EVENING, WITH SCHC OF THUNDER LINGERING UNTIL 06Z AND THE FORECAST BECOMING DRY BY 12Z WED. LOWS TONIGHT ARE A MAV/MET BLEND, RANGING FROM THE UPPER 50S TO LOWER 60S ACROSS THE AREA. THERE IS SOME UNCERTAINTY ON WEDNESDAY IN REGARDS TO LINGERING SHOWERS DEVELOPING EAST OF PITTSBURGH IN THE AFTERNOON. WEAK VORT ENERGY CROSSING THE AREA IN A ZONAL MID-LEVEL FLOW MAY CONTRIBUTE TO DIURNALLY DRIVEN SHOWERS ALONG THE RIDGES. CONFIDENCE IS LOW IN THIS FEATURE CROSSING THE AREA, THUS, ONLY A SCHC OF SHOWERS ON WEDNESDAY. COLD AIR ADVECTION ALOFT WILL BE ONGOING, WITH 850MB TEMPS DECREASING TO 11-13C BY 00Z THURSDAY. DESPITE CAA, THE CORE OF THE COOLEST WILL AIR REMAIN ACROSS THE GREAT LAKES ON THURSDAY AND THUS HIGHS WILL BE AROUND 5 DEGREES ABOVE NORMAL. HIGH PRESSURE WILL CROSS THE GREAT LAKES THURSDAY NIGHT AND AID IN RADIATIONAL COOLING THAT WILL PROVIDE SEASONABLE TEMPERATURES FOR LOWS. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... HIGHLIGHTS... - SHARP COOL DOWN LATE WEEK INTO THE WEEKEND - NEEDED RAINFALL FRIDAY AND SATURDAY - WARMING TREND BACK TO SEASONAL VALUES BY SUNDAY CONFIDENCE ABOVE AVERAGE FOR THE LONG RANGE WITH GOOD AGREEMENT AMONGST THE GFS AND ECMWF OPERATIONAL MODELS AND THEIR RESPECTIVE ENSEMBLE MEANS. BOTH RIDE A CYCLONE /-3 STANDARD DEVIATIONS OFF THE GEFS/ UP THE OHIO VALLEY SPREADING WIDESPREAD RAINFALL TO THE AREA FRIDAY INTO SATURDAY. THIS PATTERN IS MORE CHARACTERISTIC IN WINTER AND SPRING THAN THE FIRST DAYS OF THE NEWLY INDOCTRINATED METEOROLOGICAL SUMMER. RAISED POPS OVER THE ENTIRE AREA FRIDAY WITH NUMBERS PUSHING 80% AS GIVEN BY THE CONSENSUS STATISTICAL GUIDANCE. GEFS PLUMES AT PITTSBURGH INDICATE AROUND AN INCH OF RAINFALL WITH THIS SYSTEM. AS THE LOW WEAKENS AS IT CONTINUES A NE TRAJECTORY INTO SRN ONTARIO...GUSTY WINDS ARE NOT FORESEEN ON THE BACKSIDE AT THIS JUNCTURE. DUE TO ABUNDANCE OF CLOUDS...LOOK FOR THE MERCURY TO STAY IN THE 60S FOR MOST LOCATIONS FRIDAY AND SATURDAY. EVEN WITH THE UPPER AIR SYSTEM EXODUS SATURDAY...A FULL LATITUDE TROF DEVELOPS FOR THE BALANCE OF THE FORECAST. CONFIDENCE IN THE OUT PERIODS /DAYS 6 AND 7/ DECREASES...BECAUSE OF WEAK IMPULSES CROSSING AND THE TIMING CHALLENGES NEARLY 200 HRS IN THE FUTURE. TEMPERATURES RETURN TO NORMAL BENCHMARKS FOR EARLY JUNE SUNDAY AND MONDAY. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THUNDERSTORMS CONTINUE TO THRIVE IN THE MOISTURE-LADEN ENVIRONMENT ALONG AND AHEAD OF A COLD FRONT THAT EXTENDS FROM LONDON ONTARIO TO ABOUT DAYTON OHIO AS OF 10Z. THE FRONT WILL CONTINUE TO EDGE EASTWARD THROUGH THE MORNING HOURS...WITH EXTRAPOLATION GETTING TO INTO AND THROUGH EACH TERMINAL JUST AN HOUR OR TWO FASTER THAN PREVIOUSLY FORECAST. RADAR EXTRAPOLATION COMPARES FAVORABLY WITH NAM OUTPUT...SO IT WAS LARGELY USED TO TIME THE LINE OF THUNDERSTORMS THROUGH THE AREA. GUSTS/SQUALLS ARE LIKELY ALONG THE FRONT AS IT PASSES...BUT WILL BE LARGELY DEPENDENT UPON HOW COHERENT THE FRONT IS AS IT RUNS THROUGH THE AREA. AS A RESULT...STRONG WINDS WERE NOT INCLUDED IN THE TAFS AT THE MOMENT...HOWEVER THEY WILL LIKELY NEED TO BE CONSIDERED ONCE THUNDERSTORMS GET CLOSER TO ANY OF THE SITES. FRIES .OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY... FRONT WILL PUSH EAST OF REGION BY TUESDAY NIGHT WITH IMPROVING CONDITIONS TO GENERAL VFR. ON WEDNESDAY SECONDARY COLD FRONT WILL CROSS REGION WITH ONLY A SLIGHT CHANCE FOR A SHOWER OR STORM WITH GENERAL VFR. VFR THURSDAY UNDER SURFACE RIDGE. LOW PRESSURE APPROACHES LATE THURSDAY NIGHT AND WILL SPREAD PRECIPITATION AND RESTRICTIONS ACROSS REGION FRIDAY INTO SATURDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 29, 12:50 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1250 PM EDT TUE MAY 29 2012 OHZ041-049-050-059-068-069-PAZ007>009-013>016-020>023-029-031- 073>076-WVZ001>004-012-021-022-301700- COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA- 1250 PM EDT TUE MAY 29 2012 ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE MAIN THREATS WITH THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-301700- GARRETT-PRESTON-TUCKER- 1250 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL CROSS THE OHIO VALLEY TODAY AND BRING THE POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON INTO THE EVENING. THE MAIN THREATS WITH THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ039-040-048-057-058-301700- TUSCARAWAS-CARROLL-COSHOCTON-MUSKINGUM-GUERNSEY- 1250 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 29, 12:13 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1213 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HAIL STONEBORO 41.34N 80.11W
05/29/2012 M1.00 INCH MERCER PA PUBLIC
&&
EVENT NUMBER PBZ1200470Local storm report, May 29, 12:31 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1231 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 2 WSW PLEASANTVILLE 41.58N 79.62W
05/29/2012 M1.00 INCH VENANGO PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200471
JDSpecial weather statement, May 29, 12:38 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1238 PM EDT TUE MAY 29 2012
OHZ050-PAZ020-021-029-WVZ001-002-291745-
ALLEGHENY PA-BEAVER PA-BROOKE WV-HANCOCK WV-JEFFERSON OH-WASHINGTON
PA-
1238 PM EDT TUE MAY 29 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
JEFFERSON...ALLEGHENY...BEAVER...WASHINGTON...HANCOCK AND BROOKE...
AT 1236 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 9 MILES WEST OF WASHINGTON...OR ABOUT 5
MILES SOUTH OF AVELLA...MOVING NORTHEAST AT 25 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WEIRTON... SUN VALLEY... NEW CUMBERLAND...
TORONTO... RICHMOND...
TOMLINSON RUN STATE PARK... NEW MANCHESTER...
FLORENCE... WASHINGTON... ENTERPRISE...
RACCOON CREEK STATE PARK... HARSHAVILLE...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
&&
LAT...LON 4063 7978 4014 7994 4012 8042 4040 8038
4039 8087 4061 8058Local storm report, May 29, 12:50 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1250 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM HAIL VENUS 41.37N 79.48W
05/29/2012 M0.75 INCH VENANGO PA TRAINED SPOTTER
&&
EVENT NUMBER PBZ1200472
JDSpecial weather statement, May 29, 1:03 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
103 PM EDT TUE MAY 29 2012
PAZ016-291730-
JEFFERSON PA-
103 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM WILL AFFECT JEFFERSON COUNTY...
AT 103 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF BROOKVILLE...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
BROOKVILLE... REYNOLDSVILLE... BROCKWAY...
THIS WILL IMPACT...
I-80 BETWEEN MILE MARKERS 75 AND 96.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4120 7871 4119 7877 4112 7880 4101 7909
4116 7921 4133 7887 4127 7874 4126 7873
4124 7874 4123 7870
98Special weather statement, May 29, 1:10 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
110 PM EDT TUE MAY 29 2012
PAZ014-021>023-029-073-291815-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-INDIANA PA-WASHINGTON
PA-WESTMORELAND PA-
110 PM EDT TUE MAY 29 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ALLEGHENY...ARMSTRONG...BUTLER...INDIANA...WASHINGTON AND
WESTMORELAND...
AT 103 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES SOUTHWEST OF MURRYSVILLE...
MOVING EAST AT 40 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 45 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WEST NEWTON... WEST MIFFLIN... TURTLE CREEK...
SPRINGDALE... PLUM... NEW STANTON...
NEW KENSINGTON... MURRYSVILLE... MOUNT PLEASANT...
MONROEVILLE... MONONGAHELA... MCKEESPORT...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
&&
LAT...LON 4085 7903 4013 7952 4015 7995 4063 7979
4063 8013 4088 8013The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 11:14 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 31 min |
| May 29, 11:20 AM EDT | Severe Thunderstorm Warning | PBZ | Butler | 25 min |
| May 29, 11:27 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 48 min |
| May 29, 11:52 AM EDT | Severe Thunderstorm Warning | PBZ | Mercer, Venango | 38 min |
| May 29, 11:54 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 51 min |
| May 29, 12:32 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Venango | 58 min |
| May 29, 12:38 PM EDT | Special Weather Statement | PBZ | Allegheny, Washington | 67 min |
| May 29, 1:03 PM EDT | Special Weather Statement | PBZ | Jefferson | 27 min |
| May 29, 1:10 PM EDT | Special Weather Statement | PBZ | Armstrong, Westmoreland | 65 min |
| May 29, 1:27 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 33 min |
| May 29, 1:39 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 36 min |
| May 29, 1:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 46 min |
| May 29, 2:03 PM EDT | Special Weather Statement | PBZ | Fayette | 42 min |
| May 29, 2:15 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 30 min |
| May 29, 6:20 PM EDT | Special Weather Statement | PBZ | Lawrence | 25 min |
| May 29, 6:39 PM EDT | Special Weather Statement | PBZ | Butler | 51 min |
| May 29, 6:40 PM EDT | Special Weather Statement | PBZ | Allegheny | 50 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.